MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HELICAL SOFT VTA; ARTIFICIAL EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX HELICAL SOFT VTA; ARTIFICIAL EMBOLIZATION DEVICE
Model Number 180204HC-S-V-A2
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis.The investigation is currently ongoing.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that an embolization coil implant experienced friction while advancing out of a microcatheter.The coil detached upon retraction.The device was withdrawn from the microcatheter, but a portion of the device was left in the patient.The portion left in the patient was entirely within the treatment site.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant to be separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a stretched tail shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
MICROPLEX HELICAL SOFT VTA
Common Device Name
ARTIFICIAL EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11611642
Report Number2032493-2021-00116
Device Sequence Number4009398
Product Code HCG
UDI-Device Identifier00816777022066
UDI-Public(01)00816777022066(11)201202(17)251130(10)2012021WE
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number180204HC-S-V-A2
Device Lot Number2012021WE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR